MAUDE Adverse Event Report: COOK INC FLEXOR GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The reported device has been received, an evaluation is in progress.The reported device has been received, an evaluation is in progress.
 
Event or Problem Description
It was reported that during an ivc filter retrieval the flexor guiding sheath unravelled when being used.The patient was unharmed.No additional details were received at this time.
 
Additional Manufacturer Narrative
(b)(4).Evaluation narrative: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control, and visual inspection of the returned device was conducted during the investigation.There is no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Design verification and validation activities are in place to ensure that this device meets design requirements, and that the device meets the needs of the user.One flexor guiding sheath was returned and examined.The liner was extending out the distal tip of the sheath by approximately 2.0 cm.The distal tip of the sheath was wrinkled.A 0.161" sheath checker was advanced through the proximal fitting.No resistance was met until reaching the distal end.Additional force was required to advance the checker fully through the tubing once it reached the distal end.Based on the available information, the exact cause of the reported issue is not clear.It may be attributed to the patient¿s clinical condition which could have caused the distal tip to wrinkle up, and/or the healthcare professional¿s technique/procedure while retrieving the ivc filter.A definitive root cause cannot be determined.Measures have been conducted to address this failure mode.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6412918
Report Number1820334-2017-00402
Device Sequence Number919390
Product Code DYB
UDI-Device Identifier00827002323735
UDI-Public(01)00827002323735(17)190829(10)7232456
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-12.0-38-40-RB
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/17/2017
Supplement Report FDA Received Date06/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1